MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT Ø2/1.15 CANN L150/48 3FLUTE F/; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH DRILL BIT Ø2/1.15 CANN L150/48 3FLUTE F/; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 310.221
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date in 2025.A drill bit was broken.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: b3, d1, e1 (facility name), h6 (health effect - clinical code, impact code).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that this was an intra-op event.There was no surgical delay.The surgery was completed successfully without complications.No fragments were generated.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the fluted tip was broken.The broken fragment was not returned for evaluation.No other problems identified.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection was not performed due to post manufacturing damage.A functional evaluation was not performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the drill bit ø2/1.15 cann l150/48 3flute f/ would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part# 310.221.Lot # f-30065.Manufacturing site: werk selzach logistik.Manufacturing date: 06.July.2020.Expiration date: n/a.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DRILL BIT Ø2/1.15 CANN L150/48 3FLUTE F/
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO
SZ  
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21364223
Report Number8030965-2025-01551
Device Sequence Number18263138
Product Code HWE
UDI-Device Identifier07611819086074
UDI-Public(01)07611819086074(10)F-30065
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.221
Device Lot NumberF-30065
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer02/13/2025
05/02/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date02/20/2025
05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown